MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY CHARGER; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY CHARGER; VENTRICULAR (ASSISST) BYPASS
Model Number 1600US
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Product event summary: the battery charger was returned for evaluation.A review of the manufacturing documentation confirmed that the associated device met all requirements for release.Various analyses and reviews were conducted in order to evaluate the performance of the device in relation to the reported event.Failure analysis of the returned charger revealed that the device passed visual examination.The functional testing revealed that the a charging port was unable to charge an led status indicator was inoperable.Supplemental testing revealed a damaged fuse, fet, diode and led.It was determined that the battery charger was assembled with an incorrect inductor, damaging components.As a result, the reported event was confirmed.The most likely root cause of the reported event can be attributed an improper assembly.An internal investigation was initiated to investigate battery chargers assembled with incorrect inductors.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the incorrect inductor was used during the assembly process.The battery charger will be exchanged.No patient complications have been reported as a result of this event.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY CHARGER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key7887047
Report Number3007042319-2018-04451
Device Sequence Number11444755
Product Code DSQ
UDI-Device Identifier00888707000130
UDI-Public00888707000130
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1600US
Device Catalogue Number1600US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2018
Initial Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR